Posted by Spencer on May 17, 2002, at 1:45:36
In reply to Re: Anyone had success on Effexor XR? , posted by bdc on May 15, 2002, at 20:43:53
The information we get from these chat groups and web sites is invaluable in indentifying the side effects and the problems associated with Effexor. I read this site almost every day, but I think the number of contributions are heavily biased towards those who have serious problems rather than those who have had success, simply because the success stories probably won't even try to find sites like this.
I'm one of the lucky ones......I have had tremendous success with Effexor. I had lots of side effects at the beginning, but they went away after a couple of months. I was in a state of deep depression and intense anxiety before taking Effexor and it took about 4-6 weeks before I really started feeling the benefits. My anxiety led to all sorts of irrational thoughts about the drug and this site scared the hell out of me. Still I was in such a state that I felt that Effexor was the only thing that could help me (in the short to medium term).
Maybe you shouldn't be too heavily influenced by what you read. You may not have made the right decision not to take Effexor. I started weaning off 150mg XR yesterday and I may or may not suffer bad withdrawal symptoms. I'm prepared to go through them if they happen because of the benefits the drug has given me. Without Effexor, I'm not sure where I would have ended up......probably committing suicide the way I was feeling. And if I find myself slipping back into depression, I will go back onto Effexor if necessary.
I'm not a doctor, but there are clearly many causes of depression and anxiety. Effexor may be effective only with some of them and anyway not everyone responds to medication in the same way. So we can't just condemn the drug outright because it doesn't work with everyone.
I just want say that I am extremely grateful to everyone who has contributed to this site. It has helped me better understand my condition and the effects of Effexor.